MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.H3) the lld #2 was discarded, thus no returned product investigation was performed.H6) cardiac perforation is a known risk of complication with use of the lld device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to non-function.Spectranetics lld #2 lead locking devices (lld #2s) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight and spectranetics medium visisheath dilator sheath, the rv lead was successfully removed.Targeting the ra lead with the glidelight and visisheath, the ra lead was removed; however, the patient¿s blood pressure dropped and a pericardial effusion was detected via intracardiac echocardiography (ice).Rescue efforts began, including pericardiocentesis.With additional support of epinephrine, the effusion reduced in size and the blood pressure improved.Re-implant was completed, and the patient was admitted to the icu with a drain in place.The patient survived the procedure.This report captures the lld #2 device providing traction to the ra lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23090319
Report Number3007284006-2025-00182
Device Sequence Number10516517
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)270508(10)0303473009
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-019
Device Catalogue Number518-019
Device Lot Number0303473009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 4457 RV PACING LEAD.; BOSTON SCIENTIFIC 4480 RA PACING LEAD.; PHILIPS LASER SYSTEM.; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH.; SPECTRANETICS LLD #2 LEAD LOCKING DEVICE.; SPECTRANETICS MEDIUM VISISHEATH DILATOR SHEATH.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age69 YR
Patient SexMale
Patient Weight112 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American